Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Aug. 24, 2019 19:55:49

Ooey
Registered: 2019-08-15
Posts: 3
Profile  

Vaccine reaction? Beta blocker side effects?

Recently diagnosed with suspected Graves Disease…was managing okay, awaiting my Sept 13. first Endocrinologist appointment, until I got a tetanus booster on Monday. Wednesday night I went to bed at 930 and awoke at 11pm with a racing heart. Called an ambulance and was rushed to emergency…Resting heart rate reached almost 200bpm. BP at 174/78 T4 high, TSH and potassium very low. Stabilized on 50mg of metoprolol and 8 giant potassium pills over a 1 hr period. Prescribed 25mg metoprolol twice a day and potassium once a day. Friday morning 8 am same thing, awoke with a racing heart (only got into the 160s this time), and bp dropped to 80/48 in ambulance. Stabilized with 50mg metoprolol and prescribed 50mg twice a day. Heart rate consistently under 90 since but feeling like a zombie: insomnia, extreme fatigue and drowsiness, no appetite, can't concentrate. Has anyone else had a reaction post vaccine? Has anyone had a similar experience with Beta Blockers? And, do these symptoms eventually lessen, as I've been told?

Offline

#2 Aug. 26, 2019 13:34:58

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4134
Profile  

Vaccine reaction? Beta blocker side effects?

Hello - I'm not familiar with that specific issue occurring after a tetanus shot, but this link will allow you to report a reaction. This process is managed by the U.S. FDA and Centers for Disease Control - and the data is used to spot potential vaccine issues.

https://vaers.hhs.gov/

The 200 bpm must have been terrifying. Hopefully, your endocrinologist is in the loop, is monitoring your levels accordingly, and is having a discussion with you about treatment options - instead of the ER staff trying to get you stabilized and sending you out the door!

This piece from Mayo Clinic on beta blockers might also be worth a read - any chance you are also dealing with diabetes?

https://www.mayoclinic.org/diseases-conditions/high-blood-pressure/in-depth/beta-blockers/art-20044522


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

  • Root
  • » GDATF
  • » Vaccine reaction? Beta blocker side effects? [RSS Feed]

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2019 Graves' Disease & Thyroid Foundation